Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 64, NWS Milwaukee, WI

May 21, 20244 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at May 21, 2024, 7:41 PM CDT for 4 counties in Wisconsin. It was in force for 64 min. 31 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2024, 7:41 PM CDT (00:41 UTC)
Expired
May 21, 2024, 8:45 PM CDT
In force
64 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Dane County, WI, Green County, WI, Iowa County, WI, Lafayette County, WI

The radar

The Milwaukee radar (KMKX), 93 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 7:49 PM CDTTORNADO3 Ese Mount Horeb, WIDelayed Report: NWS Damage Survey confirms an EF-1 tornado with estimated peak winds of 100mph. which started east of Mount Horeb near Springdale and tracked to the northeast across Hwy 18 to east of Klevenville. Numerous tree damage was noted in a crisscross
May 21, 7:50 PM CDTTSTM WND DMG1 Wnw Waunakee, WITree snapped near base. Time estimated by radar.
May 21, 7:50 PM CDTTSTM WND DMGWaunakee, WITop of tree trunk snapped.
May 21, 7:53 PM CDTTSTM WND DMG2 Ese Gratiot, WIAn NWS Storm Survey concludes that 70 mph straight line winds caused damage to a farmstead southeast of Gratiot. Damage to trees and farm outbuildings was scattered/lying in one direction from southwest to northeast. Time estimated from radar.
May 21, 7:53 PM CDTTSTM WND DMG4 Nw Gratiot, WINWS Storm survey concludes that straight line wind damage occurred in association with 90 mph winds. This damage occurred in Lafayette County from State Hwy 11 between Kingsley Road and Cub Hollow Rd, northeast to the Red Rock area. Multiple trees, farm outbui
May 21, 7:54 PM CDTTSTM WND DMG3 W Verona, WITwo large highway distance signs on eastbound 151 west of Verona were bent down.
May 21, 7:56 PM CDTTSTM WND DMG1 S Verona, WIExtensive tree damage on the south side of Verona.
May 21, 7:56 PM CDTTSTM WND GST 1004 W Gratiot, WINWS storm survey team estimates 90-100mph winds west of Gratiot. Barn with roof blown off.
May 21, 7:58 PM CDTTSTM WND DMG4 Wsw Middleton, WISeveral trees down including a large old 4 foot diameter oak tree across Old Sauk Road and a 12 inch pine snapped in half. Many large 3 to 6 inch branches down as well.
May 21, 7:59 PM CDTTSTM WND DMG3 Ese Gratiot, WIDamage is worst from State Highway 11 moving northeast from there.
May 21, 7:59 PM CDTTSTM WND DMG3 Nnw Fitchburg, WILarge trees uprooted.
May 21, 7:59 PM CDTTSTM WND DMGDarlington, WITree damage reported in Darlington. Time estimated by radar.
May 21, 8:00 PM CDTTSTM WND DMG3 N Fitchburg, WI
May 21, 8:00 PM CDTTSTM WND DMGCross Plains, WIScattered tree limbs down, some large, from just west of Middleton to just east of Mazomanie on highway 14.
May 21, 8:06 PM CDTTSTM WND DMG1 N Maple Bluff, WINumerous trees down on the north side of Madison along Sherman and Northport. Warner Park.
May 21, 8:06 PM CDTTSTM WND DMG2 Wnw Argyle, WISignificant damage to a building.
May 21, 8:10 PM CDTTSTM WND DMGDe Forest, WILarge tree snapped at base.
May 21, 8:11 PM CDTTSTM WND DMGWindsor, WIRelayed through WMTV Madison. 3 large trees uprooted.
May 21, 8:15 PM CDTTSTM WND DMGNew Glarus, WIPart of an apartment roof missing. Time estimated based on radar. Report relayed broadcast media.
May 21, 8:15 PM CDTTSTM WND DMGNew Glarus, WITree damage reported in New Glarus. Time estimated by radar.
May 21, 8:15 PM CDTTSTM WND GST 613 Ene Monroe, WI
May 21, 8:18 PM CDTTSTM WND DMG1 Nnw Belleville, WITree damage reported in Belleville. Time estimated by radar.
May 21, 8:20 PM CDTTSTM WND DMGMonroe, WIMultiple trees down in Monroe. Time estimated by radar.
May 21, 8:21 PM CDTTSTM WND DMGMonticello, WITree damage, with flying debris reported. Time estimated by radar.
May 21, 8:25 PM CDTTSTM WND DMG4 N Cross Plains, WINumerous black cherry, hickory and elm trees with split tops and large limbs down. Two main gusts around 825pm and again at 829pm.
May 21, 8:25 PM CDTTSTM WND DMG4 Ne Riley, WIWe had several trees go down at around 8:25 tonight including a large old oak tree across West Old Sauk Road and a pine snapped in half here in Middleton Township. Many large branches came down as well.
May 21, 8:28 PM CDTTSTM WND DMGAlbany, WITree damage reported in Albany. Time estimated by radar.
May 21, 8:29 PM CDTTSTM WND DMG4 Ne Monona, WILarge tree, one to one and a half feet in diameter, snapped clean approximately 4 to 5 feet above the ground.
May 21, 8:30 PM CDTTSTM WND GST 592 Wnw Middleton, WI
May 21, 8:34 PM CDTTSTM WND DMGMcfarland, WIReport of high winds leading to broken tree limbs in the Mcfarland area. Time estimated by radar.
May 21, 8:35 PM CDTTSTM WND GST 623 Ne Maple Bluff, WIKMSN Airport.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 31 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 3:58 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2024-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1821 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2024-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1821 J/kg
Mixed-layer CIN
-33 J/kg
Mixed-layer LCL
1656 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

463 
WUUS53 KMKX 220041
SVRMKX
WIC025-045-049-065-220145-
/O.NEW.KMKX.SV.W.0064.240522T0041Z-240522T0145Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
741 PM CDT Tue May 21 2024

The National Weather Service in Milwaukee/Sullivan has issued a

* Severe Thunderstorm Warning for...
  Eastern Lafayette County in south central Wisconsin...
  Green County in south central Wisconsin...
  Southeastern Iowa County in south central Wisconsin...
  Dane County in south central Wisconsin...

* Until 845 PM CDT.

* At 741 PM CDT, severe thunderstorms were located along a line
  extending from 8 miles southwest of Mount Horeb to near
  Blanchardville to near Warren to near Massbach, moving northeast at
  65 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations impacted include...
  Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
  Monroe, Verona, Oregon, McFarland, Monona, Mount Horeb, Windsor,
  Brodhead, Darlington, Deforest, Cross Plains, Belleville, New
  Glarus, and Shorewood Hills.

People attending Bratfest in Madison should seek safe shelter
immediately!

Other landmarks included are the following Locations York Memorial
Church and Wisconsin State Capitol.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for south
central Wisconsin.

&&

LAT...LON 4251 9020 4273 9020 4329 8960 4328 8925
      4285 8924 4284 8937 4251 8936
TIME...MOT...LOC 0041Z 211DEG 58KT 4293 8986 4278 8981 4253 8999 4222
9018

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

CMILLER
1 follow-up statement
885 
WWUS53 KMKX 220101
SVSMKX

Severe Weather Statement
National Weather Service Milwaukee/Sullivan WI
801 PM CDT Tue May 21 2024

WIC025-045-049-065-220145-
/O.CON.KMKX.SV.W.0064.000000T0000Z-240522T0145Z/
Lafayette WI-Green WI-Iowa WI-Dane WI-
801 PM CDT Tue May 21 2024

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR EASTERN LAFAYETTE...GREEN...SOUTHEASTERN IOWA AND DANE
COUNTIES...

At 800 PM CDT, severe thunderstorms were located along a line
extending from near Cross Plains to near Verona to near
Blanchardville to Warren, moving northeast at 65 mph.

THESE ARE DESTRUCTIVE STORMS FOR Eastern Lafayette and Western Green 
County.

HAZARD...80 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be heavily damaged. Expect 
         considerable damage to roofs, windows, and vehicles. 
         Extensive tree damage and power outages are likely.

Locations impacted include...
Madison, Sun Prairie, Fitchburg, Middleton, Stoughton, Waunakee,
Monroe, Verona, Oregon, McFarland, Monona, Mount Horeb, Windsor,
Brodhead, Darlington, Deforest, Cross Plains, Belleville, New Glarus,
and Shorewood Hills.

People attending Bratfest in Madison should seek safe shelter
immediately!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for south
central Wisconsin.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4251 9020 4273 9020 4329 8960 4328 8925
      4285 8924 4284 8937 4251 8936
TIME...MOT...LOC 0100Z 211DEG 58KT 4319 8965 4304 8960 4279 8978 4248
8997

THUNDERSTORM DAMAGE THREAT...DESTRUCTIVE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...80 MPH

$$

CMILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 7:37 PM CDT, 4 minutes earlier. Its key messages:

  • Tornado Watch has been extended to include all southern Wisconsin counties until midnight.
  • Isolated thunderstorms have developed over south-central and southwestern Wisconsin late this afternoon. Some of these storms could be severe through early evening. Large hail, damaging winds, and isolated tornadoes are all possible.
  • Additional showers and thunderstorms will move in from the west this evening. Severe weather will also be possible in this activity. Damaging winds will be the primary concern, though hail and isolated tornadoes are also possible.
  • Marine Dense Fog will continue to decrease in coverage through the afternoon.
Area forecast discussion, May 21, 7:37 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
737 PM CDT Tue May 21 2024

.KEY MESSAGES...

- Tornado Watch has been extended to include all southern
  Wisconsin counties until midnight.

- Isolated thunderstorms have developed over south-central and
  southwestern Wisconsin late this afternoon. Some of these
  storms could be severe through early evening. Large hail,
  damaging winds, and isolated tornadoes are all possible.

- Additional showers and thunderstorms will move in from the west
  this evening. Severe weather will also be possible in this
  activity. Damaging winds will be the primary concern, though
  hail and isolated tornadoes are also possible.

- Marine Dense Fog will continue to decrease in coverage through
  the afternoon.

&&

.UPDATE...
Issued 729 PM CDT Tue May 21 2024

...TORNADO WATCH 279 NOW IN EFFECT FOR ALL SOUTHERN WISCONSIN
COUNTIES UNTIL MIDNIGHT...

Have extended the ongoing tornado watch to include all counties
and nearshore zones until midnight. The watch now includes the
city of Milwaukee and Milwaukee County. Widespread strong to
severe thunderstorms are overspreading the area from west to
east, and will continue to do so through this evening. Large
hail, damaging winds (some which could approach and exceed 70
MPH), and brief, spin-up tornadoes will all be possible in these
storms. Stay weather- aware this evening, have multiple ways to
receive warnings, and seek shelter if a warning is issued for
your area.

Quigley

&&

.SHORT TERM...
Issued 244 PM CDT Tue May 21 2024

Tonight through Wednesday night:

Low to mid level warm, moist advection continues from IA into
WI. The sfc warm front is currently stalled and stretches from
near Lake Geneva to just south of Madison. This area of 1000-925
mb frontogenesis then extends south through ern IA into ne MO.
A strong storm has developed along this boundary west of
Dubuque. Isold SVR storms will continue to be possible until
the more widespread convection arrives this evening.

The warm front should still move toward central WI by early
evening as the deepening sfc low over wrn IA tracks to just
west of KMSP by 00Z Wed. The amplifying upper wave, strong cold
front, and a broken to solid line of convection will then sweep
across WI this evening. Mdt to strong deep layer shear and
strong low level shear is present but there are limiting factors
to the severe potential this evening. An area of high MLCIN
exists over far wrn WI into ne IA where rounds of storms have
kept the warm front from advancing nwd. Also, an incoming warm
layer from 800-700 MB could yield a high LFC and very low 0-3 km
CAPE even after the warm front advances. In addition, boundary
layer cooling will begin to occur as sunset approaches. Although
there would still be some tornado risk over south central WI,
damaging winds and hail may be more probable. The warm layer and
building MLCIN could then actually cause the line to dissipate
over far se WI as indicated by some CAMs.

Cold advection to then take hold into Wed AM with a shortwave
trough to pass in the afternoon. Despite the trough, drying
conditions should bring some sunshine for the afternoon and high
temps in the lower 70s. High pressure will then pass to the
south Wed nt with lgt swly winds over srn WI.

Gehring

&&

.LONG TERM...
Issued 244 PM CDT Tue May 21 2024

Thursday through Tuesday:

Height rises associated with an upper level ridge will propagate
eastward across Wisconsin on Thursday which combined with surface
high pressure and dry air throughout the column will allow for dry
and sunny weather with highs in the upper 70s.

Showers and storms are expected to return Friday as the next
500hPa shortwave trough ejects off the Rocky Mountains and
traverses the northern Great Plains Thursday afternoon and
overnight. Current model guidance depicts this trough taking on
more of a negative tilt as it moves towards Wisconsin with a
deepening low pressure system at the surface moving northeastward
across Minnesota. Model soundings indicate decent mid-level lapse
rates and CAPE values as well as modest 0-6km wind shear in the
afternoon with a surface cold front progged to move across the
state throughout the day which would prove to be a forcing
mechanism. The mesoscale parameters combined with the upper level
dynamics suggests there may be potential for stronger storms on
Friday. However, there is the issue of potential morning
convection depleting the environment of these better conditions,
leading to uncertainty in the potential strength of Friday storms.
Discrepancy between the models still exists with the GFS A Tornado Watch has been issued for most of southern Wisconsin
  until midnight, with multiple rounds of strong to severe
 storms possibleindicating a faster and stronger solution as
compared to the Euro/Canadian which would impact the strength of
storms. These variations will dissipate over the next few days
though and we should get a clearer picture as we get closer to
Friday.

Upper level ridging and surface high pressure will briefly pass
through Wisconsin Saturday before yet another upper level
shortwave trough and associated surface low deepen across the
Plains before moving towards Wisconsin. There is again
discrepancy between the models with the location and path of this
low on Sunday with the Euro/Canadian bringing the low into
southern Wisconsin allowing for shower/storm chances across our
area while the GFS keeps the low further south across Illinois and
Indiana with the Wisconsin/Illinois border perhaps seeing a
little precipitation. Have gone with 30%-40% PoPs Sunday into
early Monday given the uncertainty associated with this system.
Weak upper level ridging will move through Wisconsin Monday and
should provide for drier conditions early next week.

Falkinham

Gehring

&&

.AVIATION...
Issued 244 PM CDT Tue May 21 2024

The Cigs well below 1 kft north of the MKE metro area will
dissipate by late afternoon or early evening. Otherwise
isolated strong to severe storms will move across south central
WI this afternoon followed by a north to south line moving ewd
across srn WI for the evening hours. After the cold front
passes, MVFR Cigs are expected to develop over much of srn WI
and continue into Wed AM before dissipating by afternoon. LLWS
is expected this evening due to a strong swly low level jet
stream.

Gehring

&&

.MARINE...
Issued 244 PM CDT Tue May 21 2024

Low pressure around 29.3 inches over western Iowa will deepen to
29.1 inches by early evening just northwest of Minneapolis, then
track to western Ontario by sunrise Wednesday. East to southeast
winds will increase this afternoon as a warm front approaches,
becoming breezy south winds, possibly approaching gale force, as
the front moves northward across the lake this evening. Areas of
dense fog should dissipate by early this evening over the south
half of the lake.

A strong cold front will then veer the winds to southwesterly
late tonight with the breezy winds continuing over the north half
of the lake through Wednesday. Light to modest southwest winds
will then prevail over the entire lake for Wednesday night and
Thursday. Widespread thunderstorms are expected tonight and may
contain strong, damaging winds.

A Small Craft Advisory is in effect from Sheboygan to Winthrop
Harbor tnt-Wed for breezy southerly winds and high waves.

Gehring

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory...LMZ645-LMZ646 until 10 AM Wednesday.

     Small Craft Advisory...LMZ643-LMZ644 until 4 PM Wednesday.

&&

Visit us at weather.gov/milwaukee

Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukee
Hazardous weather outlook, May 21, 7:35 PM CDT, 6 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Milwaukee/Sullivan WI
735 PM CDT Tue May 21 2024

WIZ046-047-051-052-056>060-062>072-230045-
Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge-
Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee-
Lafayette-Green-Rock-Walworth-Racine-Kenosha-
735 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for portions of east central
Wisconsin, south central Wisconsin and southeast Wisconsin.

.DAY ONE...Tonight

A Tornado Watch is in effect until midnight CDT tonight for all
of the forecast area.

A line of severe thunderstorms will move east across southern
Wisconsin this evening. Widespread damaging winds, tornadoes, and
very large hail will be possible over south central Wisconsin,
becoming weaker and more isolated as the storms move into
southeast Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Additional thunderstorms are possible Friday and Friday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is needed this evening.

LMZ643>646-230045-
Sheboygan to Port Washington WI-
Port Washington to North Point Light WI-
North Point Light to Wind Point WI-
Wind Point WI to Winthrop Harbor IL-
735 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for the nearshore waters from
Sheboygan Wisconsin to Winthrop Harbor Illinois.

.DAY ONE...Tonight

A line of strong to severe thunderstorms will move across the
western shore of Lake Michigan late this evening.

A Small Craft Advisory is in effect tonight into Wednesday
afternoon for gusty south winds.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

The Small Craft Advisory remains in effect into Wednesday
afternoon.

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-230045-
Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to
mid-line of lake.-
Lake Michigan from Seul Choix Point to Rock Island Passage 5NM
offshore to Mid Lake-
Lake Michigan South of a line from Seul Choix Point to the
Mackinac Bridge and North of a line from Charlevoix MI to South
Fox Island 5NM offshore-
Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to
mid lake-
Lake Michigan from Point Betsie to Manistee MI 5NM offshore to
Mid Lake-
Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM
offshore to mid lake-
Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to
Mid Lake-
Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid
Lake-
Lake Michigan from Sheboygan to Port Washington WI 5NM offshore
to Mid Lake-
Lake Michigan from Port Washington to North Point Light WI 5NM
offshore to Mid Lake-
Lake Michigan from North Point Light to Wind Point WI 5NM
offshore to Mid Lake-
Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM
offshore to Mid Lake-
Lake Michigan from Wilmette Harbor to Michigan City in 5NM
offshore to Mid Lake-
Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid
Lake-
Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid
Lake-
Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to
Mid Lake-
Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid
Lake-
Lake Michigan from South Haven to Holland MI 5NM offshore to Mid
lake-
Lake Michigan from St Joseph to South Haven MI 5NM offshore to
Mid Lake-
735 PM CDT Tue May 21 2024

This Hazardous Weather Outlook is for the open waters of Lake Michigan.

.DAY ONE...Tonight

Developing southerly winds will approach gale force tonight.

A line of strong to severe thunderstorms will move across Lake
Michigan late this evening into the overnight hours.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

No hazardous weather is expected at this time.

Wood
www.weather.gov/mkx

In the hours before

Special weather statement, May 21, 4:54 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
454 PM CDT Tue May 21 2024

WIZ056-062-063-212230-
Iowa WI-Sauk WI-Dane WI-
454 PM CDT Tue May 21 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN IOWA...WEST CENTRAL
DANE AND SOUTH CENTRAL SAUK COUNTIES THROUGH 530 PM CDT...

At 454 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dodgeville, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Dodgeville, Mazomanie, Black Earth, Barneveld, Arena, Ridgeway, and
Governor Dodge St Park.

This includes the following highways...
 U.S. Highway 18 between mile markers 49 and 58.
 U.S. Highway 151 between mile markers 46 and 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for south
central Wisconsin.

&&

LAT...LON 4292 9009 4299 9018 4328 8993 4314 8962
TIME...MOT...LOC 2154Z 222DEG 35KT 4303 9004

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

CMILLER
Local storm report, May 21, 5:02 PM CDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
502 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     Hail             Dodgeville              42.96N 90.13W
05/21/2024  M1.00 Inch       Iowa               WI   Emergency Mngr

&&

DDV
Local storm report, May 21, 6:48 PM CDT, 53 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
648 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     Hail             Cobb                    42.97N 90.33W
05/21/2024  E1.75 Inch       Iowa               WI   Broadcast Media

            Estimated size from pic.

&&

DDV
Local storm report, May 21, 7:12 PM CDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
712 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Hail             2 N Dodgeville          42.99N 90.13W
05/21/2024  E1.50 Inch       Iowa               WI   Trained Spotter

            Trained spotter reports quarter to ping pong
            sized hail.

&&
Local storm report, May 21, 7:13 PM CDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
713 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     Tstm Wnd Dmg     1 SSW Dodgeville        42.95N 90.13W
05/21/2024                   Iowa               WI   Emergency Mngr

            Report of multiple trees down.

&&

DDV
Local storm report, May 21, 7:20 PM CDT, 21 minutes before
Preliminary Local Storm Report
National Weather Service Milwaukee/Sullivan WI
720 PM CDT Tue May 21 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0651 PM     Tstm Wnd Dmg     Spring Green            43.18N 90.07W
05/21/2024                   Sauk               WI   Public

            Few large branches and trees down in Spring
            Green. Report relayed via social media. Time
            estimated based on radar.

&&

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:04 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Green, Sauk56 min
May 21, 7:07 PM CDTTornado WarningMKXDane, Iowa23 min
May 21, 7:10 PM CDTTornado WarningMKXColumbia, Sauk35 min
May 21, 7:18 PM CDTTornado WarningMKXColumbia, Dane, Iowa, Sauk42 min
May 21, 7:28 PM CDTTornado WarningMKXColumbia, Green Lake, Marquette, Sauk47 min
May 21, 7:47 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXColumbia, Dane, Green Lake, Marquette73 min
May 21, 7:51 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Jefferson, Rock39 min
May 21, 7:52 PM CDTTornado WarningMKXColumbia, Dane, Dodge38 min
May 21, 7:56 PM CDTTornado WarningMKXGreen, Lafayette34 min
May 21, 7:58 PM CDTTornado WarningMKXDane32 min
May 21, 8:04 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXColumbia, Dane, Dodge, Fond du Lac, Green Lake, Marquette and 1 more56 min
May 21, 8:11 PM CDTTornado WarningMKXFond du Lac, Green Lake, Marquette34 min
May 21, 8:18 PM CDTTornado WarningMKXDodge, Fond du Lac42 min
May 21, 8:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXIowa, Sauk38 min
May 21, 8:32 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXDane, Dodge, Green, Jefferson, Rock, Waukesha71 min
May 21, 8:41 PM CDTTornado WarningMKXFond du Lac34 min
May 21, 8:44 PM CDTSevere Thunderstorm WarningMKXDane, Green, Iowa, Lafayette46 min
May 21, 8:47 PM CDTSevere Thunderstorm WarningMKXRock, Walworth28 min
May 21, 8:52 PM CDTSevere Thunderstorm WarningMKXColumbia, Green Lake, Marquette, Sauk23 min
May 21, 8:59 PM CDTSevere Thunderstorm WarningMKXColumbia, Dodge, Fond du Lac, Sheboygan, Washington46 min
May 21, 9:00 PM CDTTornado WarningMKXFond du Lac, Sheboygan30 min
May 21, 9:03 PM CDTSevere Thunderstorm WarningMKXFond du Lac27 min
May 21, 9:10 PM CDTGale WarningMKX9 hr
May 21, 9:10 PM CDTSmall Craft AdvisoryMKX22 hr
May 21, 9:11 PM CDTSpecial Marine WarningMKX2 hr
May 21, 9:13 PM CDTSevere Thunderstorm WarningMKXJefferson, Waukesha32 min
May 21, 9:22 PM CDTSevere Thunderstorm Warning Considerable damage threatMKXFond du Lac, Sheboygan38 min
May 21, 9:28 PM CDTSevere Thunderstorm WarningMKXDane, Green47 min
May 21, 9:30 PM CDTSpecial Weather StatementMKXGreen30 min
May 21, 9:39 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge36 min
May 21, 10:10 PM CDTSevere Thunderstorm WarningMKXGreen, Rock50 min
May 21, 10:14 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson46 min
May 21, 10:25 PM CDTSevere Thunderstorm WarningMKXDane, Dodge, Jefferson, Rock50 min
May 21, 10:40 PM CDTTornado WarningMKXDane, Jefferson19 min
May 21, 10:45 PM CDTTornado WarningMKXDane, Jefferson, Rock30 min
May 21, 10:48 PM CDTSevere Thunderstorm WarningMKXDane, Jefferson, Rock42 min
May 21, 11:32 PM CDTSpecial Marine WarningMKX118 min
May 21, 11:33 PM CDTSevere Thunderstorm WarningMKXJefferson, Walworth, Waukesha42 min
May 21, 11:47 PM CDTSevere Thunderstorm WarningMKXRacine, Walworth, Waukesha43 min
May 22, 12:10 AM CDTSevere Thunderstorm WarningMKXMilwaukee, Ozaukee, Washington, Waukesha31 min
May 22, 12:28 AM CDTSpecial Weather StatementMKXMilwaukee, Racine32 min
May 22, 11:35 AM CDTRiver Flood WarningMKXSauk69 hr
May 22, 5:10 PM CDTSpecial Weather StatementMKXIowa35 min
May 22, 5:46 PM CDTSevere Thunderstorm WarningMKXIowa, Sauk29 min
May 22, 6:14 PM CDTSpecial Weather StatementMKXIowa31 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.